MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP 5MM ABSORBABLE STRAP FIXATION DEVICE; STAPLE, IMPLANTABLE

ETHICON INC. ETHICON SECURESTRAP 5MM ABSORBABLE STRAP FIXATION DEVICE; STAPLE, IMPLANTABLE
Catalog Number STRAP25R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ecchymosis (1818); Erythema (1840); Unspecified Infection (1930); Pain (1994); Seroma (2069); Abdominal Distention (2601)
Date of Event 12/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a laparoscopic hernia repair procedure on (b)(6) 2023 and symbotex mesh (medtronic) was secured with absorbable straps and unspecified ¿disposable staples¿.The patient is now experiencing extreme pain.It is now 13 weeks post-surgery and she is still unable to function normally.On (b)(6) 2023, the patient was treated for infection on ward and the pic line was ruled out as a cause.On (b)(6) 2024, the patient underwent surgery to drain a 31mm seroma.On (b)(6) 2024, abdominal ultrasound was performed and reported a small superficial post-op seroma.On (b)(6) 2024, o/g pain was noted and the hernia surgeon requested ct abdo which reported fatty liver, abnormal kidney function, nil sign.Findings related to hernia.The patient reported bloodwork was normal (for her).On (b)(6) 2024, the patient reported ongoing significant pain (incl.On touch) and bloating in the morning.The patient saw the gp this day with view to obtaining referral to surgeon who operated on her in january for seroma.The patient reports that she does not want to see her hernia surgeon as she believes the surgeon is dismissive of her pain and has advised the patient to continue pain relief and do assigned abdominal exercises.The patient also has a pain specialist appointment in about one month.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.If in your possession, may we have a copy of your operative report(s)? does ethicon have your permission to contact your surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide your surgeon¿s name, contact information and sign release of medical information form attached.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information received: pt is seeing her respiratory specialist today.Pt is not currently under the care of a colorectal or general surgeon but a referral to a general surgeon to review her abdominal issues is being arranged.Pt reports possible abdominal ¿bleed¿ on (b)(6) 2023 incl.Abdominal redness and bruising.Pt has had a ct abdo and is expecting to receive her results on (b)(6) when she sees her spinal surgeon who is currently managing her neck condition and hernia case until general surgeon review.Pt reported that her spinal surgeon commented that the hernia repair in (b)(6) 2023 should not have been done laparoscopically (likely due to large defect size).Pt reports the symbotex mesh used in her surgery was 10x15cm in size.

Brand Name
ETHICON SECURESTRAP 5MM ABSORBABLE STRAP FIXATION DEVICE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19084221
Report Number2210968-2024-04181
Device Sequence Number7621115
Product Code GDW
UDI-Device Identifier10705031470552
UDI-Public10705031470552
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSTRAP25R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYMBOTEX MESH (MEDTRONIC)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown